MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVSM09060
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a vascular stent graft procedure through hepatic shunt, the device allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a vascular stent graft procedure, the device allegedly failed to deploy in a portal hepatic shunt.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be performed as the lot number is unknown.Investigation summary: the sample was returned for evaluation.Based on the investigation of the delivery system returned partial stent deployment as well the impossibility to deploy the stent completely is confirmed.A force transmitting component, the distal catheter segment inside the grip, was found broken.In this case the vessel was reported being tortuous; the intended placement site was a portal hepatic shunt which represents an off label use.Therefore the investigation is confirmed for the reported issue.Based on the information available a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant instruction for use for this product, the potential issue was found addressed.Based on the instruction for use inaccurate deployment, failure to deploy, high deployment forces are delivery system specific events that could be associated with clinical complications.Covered stent deployment procedure was found sufficiently described.E.G., the instruction for use states: "do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement." regarding accessories the instruction for use states that heparinized saline, 0.035 inch guidewire, introducer sheath with appropriate inner diameter and balloon angioplasty catheter for pre and/or post dilation are required materials.Based on the instruction for use the covera¿ vascular covered stent is indicated for use in hemodialysis patients for the treatment of stenoses in the venous outflow of an arterio-venous (av) fistula and at the venous anastomosis of an eptfe or other synthetic av graft.The intended use in a portal hepatic shunt represents an off label use of the device.H10: g3.H11: h6 (results, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key10821929
Report Number9681442-2020-20031
Device Sequence Number2954414
Product Code PFV
UDI-Device Identifier00801741106347
UDI-Public(01)00801741106347
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09060
Device Catalogue NumberAVSM09060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight105